Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 22, NWS Riverton, WY

August 21, 20166 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 21, 2016, 2:22 AM MDT for 6 counties in Wyoming. It took effect at Aug 21, 2016, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2016, 2:22 AM MDT (08:22 UTC)
In effect from
Aug 21, 2016, 1:00 PM MDT
Expired
Aug 21, 2016, 9:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2881 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS85 KRIW 210822
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
222 AM MDT SUN AUG 21 2016

...FIRE WEATHER WATCH FOR FIRE ZONES 140...286 AND 415 THIS AFTERNOON
AND EVENING...

.THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...
WARM TEMPERATURES AND DRY FUELS WILL COMBINE TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. CRITICAL FIRE
CONDITIONS WILL LIKELY RETURN ON MONDAY FOR MUCH OF CENTRAL AND
WESTERN WYOMING.

WYZ140-415-212200-
/O.UPG.KRIW.FW.A.0016.160821T1900Z-160822T0300Z/
/O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/
YELLOWSTONE NATIONAL PARK-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
222 AM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMDIITY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 140...286 AND 415.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ286-212200-
/O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
222 AM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
205 
WWUS85 KRIW 210907 CCA
RFWRIW

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
307 AM MDT SUN AUG 21 2016

...RED FLAG WARNING FOR FIRE ZONES 140...286 AND 415 THIS
AFTERNOON AND EVENING...

.THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...
WARM TEMPERATURES AND DRY FUELS WILL COMBINE TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. CRITICAL FIRE
CONDITIONS WILL LIKELY RETURN ON MONDAY FOR MUCH OF CENTRAL AND
WESTERN WYOMING.

WYZ140-415-212115-
/O.UPG.KRIW.FW.A.0016.160821T1900Z-160822T0300Z/
/O.COR.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/
YELLOWSTONE NATIONAL PARK-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
307 AM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMDIITY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 140...AND 415.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ286-212115-
/O.NEW.KRIW.FW.W.0022.160821T1900Z-160822T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
307 AM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
993 
WWUS85 KRIW 212001
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING FOR FIRE ZONES 140...286 AND 415 THIS
AFTERNOON AND EVENING...

...RED FLAG WARNING FOR ALL AREAS WEST OF THE DIVIDE AND PORTIONS
OF NORTHERN AND CENTRAL WYOMING EAST OF THE DIVIDE ON MONDAY...

.THE COMBINATION OF LOW RELATIVE HUMIDITY...WINDY CONDITIONS...
WARM TEMPERATURES...AND CRITICALLY DRY FUELS WILL COMBINE TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING. CRITICAL FIRE
CONDITIONS WILL POSSIBLY RETURN ON TUESDAY FOR PORTIONS OF
SOUTHWESTERN AND CENTRAL WYOMING.

WYZ140-286-415-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
/O.CON.KRIW.FW.W.0022.000000T0000Z-160822T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...AND CRITICALLY DRY
FUELS FOR FIRE WEATHER ZONES 140...286 AND 415... 

...RED FLAG WARNING IS ALSO IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415...

* AFFECTED AREA...FIRE WEATHER ZONES 140...286....AND 415.

* WIND...WEST TO SOUTHWEST 10 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-278-414-416-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR 
LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277...278...414 AND
416...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 277...278...414...AND ZONE
  416.

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT.

* THUNDERSTORMS...ISOLATED DRY OVER SOUTHERN ZONE 277.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 280...289 AND 300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 280...289...AND 300.

* WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 7 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-288-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 283 AND 288...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 283 AND ZONE 288.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-220300-
/O.NEW.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
CODY FOOTHILLS-
201 PM MDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITY...WINDY CONDITIONS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONE 276...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 276.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
675 
WWUS85 KRIW 220254
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING FOR ALL AREAS WEST OF THE DIVIDE AND PORTIONS
OF NORTHERN AND CENTRAL WYOMING EAST OF THE DIVIDE ON MONDAY...

.WINDS ARE DECREASING AND RELATIVE HUMIDITY IS RISING...SO THE
RED FLAG WARNING FOR SUNDAY HAS EXPIRED. HOWEVER...CRITICAL FIRE
CONDITIONS WILL RETURN MONDAY AFTERNOON FOR MANY AREAS AND
POSSIBLY ON TUESDAY FOR PORTIONS OF SOUTHWESTERN AND CENTRAL
WYOMING.

WYZ140-286-415-221100-
/O.EXP.KRIW.FW.W.0022.000000T0000Z-160822T0300Z/
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...BREEZY CONDITIONS...AND
DRY FUELS FOR FIRE WEATHER ZONES 140...286 AND 415...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY...BREEZY CONDITIONS...AND CRITICALLY DRY FUELS
FOR FIRE WEATHER ZONES 140...286 AND 415...

* AFFECTED AREA...FIRE WEATHER ZONES 140...286....AND 415.

* WIND...WEST TO SOUTHWEST 10 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-278-414-416-221100-
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
DRY FUELS FOR FIRE WEATHER ZONES 277...278...414 AND 416...

* AFFECTED AREA...FIRE WEATHER ZONE 277...278...414...AND ZONE 
  416. 

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT.

* THUNDERSTORMS...ISOLATED DRY OVER SOUTHERN ZONE 277.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-221100-
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-221100-
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 280...289 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONE 280...289...AND 300.

* WIND...WEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 7 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-288-221100-
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 283 AND 288...

* AFFECTED AREA...FIRE WEATHER ZONE 283 AND ZONE 288.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-221100-
/O.CON.KRIW.FW.W.0023.160822T1800Z-160823T0300Z/
CODY FOOTHILLS-
854 PM MDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR LOW RELATIVE HUMIDITY...WINDY CONDITIONS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 276...

* AFFECTED AREA...FIRE WEATHER ZONE 276.

* WIND...WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 11:00 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 20, 11:00 PM MDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1100 PM MDT SAT AUG 20 2016

.SHORT TERM...Tonight Through Tuesday (Issued at 350 PM MDT)

After one of the coldest days in recorded history across Central
Wyoming on Friday, the rapid rebound has begun. Highs Sunday will
soar into the 80s in many of the lower elevations with a few of the
lowest elevations touching 90 already east of the divide. The
mountains will warm into the 70s with 60s confined to the highest
elevations. Monday looks just a touch warmer yet ahead of our next
weather system currently over the nrn Gulf of Alaska. This system
should skim across far southern Canada Monday night into Tuesday
pushing a cold front into Nrn Wyoming by Monday evening and further
into Central Wyoming on by Tuesday morning. Front looks shallow
initially and may mix out in Fremont and Natrona Counties before
making another push just beyond this period. Sunday looks dry with
some buildups over the highest locations, mainly nrn Winds and srn
Absarokas. On Monday, we may get a little moisture being drawn up
from the south to spark a few late day storms in the far sw and may
in the nwrn corner with the approaching cold front. Late Monday
Night or Tuesday morning, we may get a little moisture sneaking into
the sw/west central areas ahead of the weak front enough to
produce a few late night or morning showers or sprinkles out
there. On Tuesday, limited instability across the north behind the
front with maybe just a few mountain showers. Further south, the
western moisture band gets shunted to the far srn/southeastern zones
where a few showers/tstms are possible. Not as warm overall with
shallow front north and west and cooler mid levels, especially
north half (cooler the further north you go).

.LONG TERM...Tuesday Night Through Saturday

Tuesday evening into Wednesday morning will see the next serious
cold front move down from the north into Wyoming, as the decent
shortwave trough moves across the Canada/US border. Not really
expecting much precipitation with the front, except for possibly
some showers from Johnson County into central WY. Primary impact
of the front will certainly be to cool down northern, eastern, and
central WY again, but also establish a mid level boundary along
the continental divide. Models are indicating a secondary
shortwave trough sliding southeastward along this boundary from
western MT into WY on Wednesday. The resulting instability should
provide for some showers and thunderstorms across NW WY and in the
higher terrain of central and northern WY. Afternoon temperatures
will cool once again into the low 70s. As a broad weak trough
moves into the SW US off the Pacific Ocean at the same time,
general troughiness over the western US will result in relatively
cool temperatures for the rest of the week. Some moisture looks to
move northward into southern and SE WY from the four corners area
Thu and Fri, as yet another shortwave trough drops out of Canada
into MT and northern WY. This feature should provide a good focus
for showers and thunderstorms across northern and north central WY
Friday into early Saturday morning. Saturday then looks to be a
typical late August day with weak zonal flow. Overall, a continued
active pattern across WY with the hopes of producing more
precipitation for the dry areas of the state. Temperatures likely
to be slightly below normal for the mid to end of the week. Medium
range models are showing some differences with the flow and
resulting surface weather, so confidence is average to just below
for the period.

&&

.AVIATION.../06Z ISSUANCE/

VFR conditions will occur through Sunday night. It will be breezy
across much of the area Sunday afternoon into early evening. Wind
speeds of 12 to 18 knots will be common at most terminal sites with
gusts to 22 knots. Areas of smoke from wildfires in NW WY may impact
visibility downwind of the fires.

&&

.FIRE WEATHER...

...Fire Weather Watch for Fire Zones 140 and 415 From 1 PM to 9 PM
Sunday...

Fire conditions will become a concern again by Sunday afternoon in
the northwest portions as some very dry air moves in with warm
temperatures and increasing wind. Monday looks windier but Sunday
looks very dry with low rh's and at least breezy at times. Some rh's
on Sunday could briefly dip below 10 percent in the northwest zones.
Fire danger will increase further on Monday for most of the area
with very warm to hot temperatures, breezy to windy conditions and
low rh's.

&&

.RIW Watches/Warnings/Advisories...

Fire Weather Watch from Sunday afternoon through Sunday evening
for WYZ140-415.

&&

SHORT TERM...Skrbac
LONG TERM...McDonald
AVIATION...AR
FIRE WEATHER...Skrbac
Hazardous weather outlook, Aug 20, 12:29 PM MDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1229 PM MDT SAT AUG 20 2016

WYZ001>020-022>030-211200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
1229 PM MDT SAT AUG 20 2016

...FIRE WEATHER WATCH FOR NORTHWEST WYOMING SUNDAY AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...FIRE WEATHER WATCH FOR NORTHWEST WYOMING FOR POTENTIAL
CRITICAL FIRE WEATHER CONDITIONS.

MONDAY AND TUESDAY...ELEVATED TO POSSIBLY EXTREME FIRE WEATHER
CONDITIONS...MAINLY ACROSS CENTRAL AND SOUTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:01 PM MDTRed Flag WarningRIWFremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 5 more31 hr

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.